High doses of codeine and high b/p
I just recently heard that high doses of codeine can cause your blood pressure to rise slightly. I have a very bad knee, plus a fibroid tumor just below the knee, both of which cause excruciating pain. I am currently on 300 mgs. of codine per day which I think is way too much. My ex-husband, who was a "speed freak" used to take hydrocodone, he hated "downers", and I asked him why he took a medication that caused him to feel "down". He said that at high doses of codeine, you actually get a speed type high. I am so confused about all of this blood pressure mess, because I've never had it before. As I said earlier, mine has always ran normal to low. So this is all so new to me, and I know I'm probably asking some strange questions. One lady told me that she can't take codeine at all because it makes her blood pressure rise, she told the dr. to put it in her charts to NEVER prescribe her codeine for anything. My b/p has risen from about 80/42 to sometimes 120's over 60 something and I am scared. I know that 80/42 is way too low, but why the increase? My husband and I were talking about it tonight, and it seems as though it started when I started increasing the codeine. I started out on 4 a day, didn't do any good, called my dr. and he kept increasing it. I just don't know what's going on. I want off these blood pressure meds, and as long as it stayed down in the 80's over 40's, I thought I had a chance to get off of them. But at 120's over high 50's and low 60's, I just don't feel safe in quitting them. Does anybody know anything about the effects of codeine on the blood pressure?